MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, the customer observed a patient result of 411.1 miu/ml (positive) when using atellica im thcg, lot 327.The sample was sent to an external laboratory for repeat testing, and produced a <25 miu/ml result.The lower result was considered consistent with the patient's clinical presentation.The instructions for use (ifu) for atellica im thcg states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained an atellica im total hcg (thcg) result of 411.1 miu/ml for one patient which was considered inconsistent with the patient's clinical presentation.Repeat testingusing an alternate method at another laboratory produced a result of <25 miu/ml.There are no allegations of patient harm or changes in treatment resulting from the discordant thcg result.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-240 was submitted on 04-may-2021 to report observation of a discordant, elevated atellica im total hcg (thcg) result.Siemens healthcare diagnostics has concluded the incident investigation.The customer observed an elevated atellica im total hcg (thcg) result which was discordant relative to alternate-method testing.There were no identified issues with quality control results at the time of the observation, and there were no other similar observations of result discordance, indicating that the instrument and assay were operating properly at the time.Customer instrument log files were not made available for review.Siemens cannot definitively determine the cause of the observed discrepant result.Contributing factors such as sample integrity and/or pre-analytical variables cannot be ruled out.No particular problem indications were identified.The customer is operational and continues to produce and report atellica im thcg results without further concerns.Based on the investigation, no product problem was identified, and it was determined that the atellica im total hcg (thcg) assay is performing as intended.No further action is required.Note: coding for investigation findings and investigation conclusions has been updated in section h6.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11771217
Report Number1219913-2021-00240
Device Sequence Number17088439
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number327
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR